To Lanie, Sherrine, and to myself:
The mystery of, why can't I lose weight?
Why when I cut back to diet level meals, I feel like I'm going to faint before I can get out of the kitchen?
Because...of the three medicines that I'm taking.
Elementary my dear Watson, elementary!
I finally took the time, ten minutes, to look up the three medicines that I'm taking, to see the side effects, to see if any of them said: weight gain.
They all three have weight gain.
When "Lithium" did not list weight gain, I thought that sounded funny, so I typed in "Lithium and weight gain". This is what it said:
1. LITHIUM: “The mood-stabilizing drug lithium remains an effective mainstay of treatment for bipolar disorder—but unfortunately, it can cause weight gain. Although the possibility of gaining weight while taking lithium is well known, this side effect does not affect everyone who takes the medication. (25 per cent, but I think it's double that.)
"After analyzing all relevant published medical studies, the authors reported an average weight gain of approximately 10 to 26 pounds among those who experience this troubling side effect."
(A patient is recorded as saying
"I should add that when I started mirtazapine, I couldn't stop eating, even waking in the night craving food however for the last month I have curbed this and have replaced my binging with fruit and vegetable but with no improvement."
3. CARVEDILOL: (for high blood pressure)
(drugs.com) “I have had rapid weight gain since taking carvedilol. My food intake has not changed that much, however maybe my salt intake has been higher.”
So, that's where it is. It took me to ordering Nutri-system month worth of food to figure this out, but it was worth it. I'll get an almost full refund, all but $20 of the total.
So Lanie, I think we ought to start asking people who are asking about
dieting, "Are you taking any medicine?" Get them to look up the side effects, but in a separate question on the search engine, as in "(Your medicine) and weight gain."
Especially if they are having trouble losing weight.
So, as least I found out, and it was from nice discussions with you two, and my ordering Nutri-system diet food, and from my trying to cut back today at lunch, and feeling dizzy with hunger an hour or two after lunch.
It didn't make sense.